Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tarun

Please Help!!!! Need advice!

Recommended Posts

Hi all..

I am new to this forum and am so glad to find it!! Appreciate any help. smile.gif

Little history - 24 yr old male with a 4 year acne history. Tried Doxycycline 100MG with Tretinoin Retin-A cream 0.025% with not much luck. In fact, my face got worse over time and the cystic acne piled on like there's no tomorrow, especially above the eyebrows. Like an idiot, I picked 'em in desperation and now am scarred above both eyebrows :sad:

Current regimen - started on May 14, 2004 with a dermatologist.

Minocycline caps 100MG twice a day. Tretinoin Retin-A cream 0.05% to be applied before bedtime. Using Avetis Benzaclin Clindamycin BP gel 50GM 5%-1% that I apply in the morning after my shower. I also use the regular Cetaphil facewash twice a day. I am past the dryness of the skin stage, but my acne on the forehead has not improved. The cystic acne has subsided, but I am getting many more whiteheads than before! Right now about 6 on my forehead only! The area around my cheek, especially around the cheek bones has also has a significant amount of whiteheads with black marks from old ones. I am dark skinned and the acne is leaving dark spots on my previous acne spots, which looks really unpleasant!

I have followed the above regimen very strictly and have missed only a dose or two.

One observation - I noticed that the new zits appear only in the mornings when I wake up and see my face in the mirror. Don't know if that makes sense, something I noticed. Also, cologne seems to aggravate it a lot, but not using any hasn't reduced it!

Here's what I need help with - I have a follow-up appointment with my derm this friday and need some advice before I go to her.

1. Is there any other alternative to Accutane (still contemplating on whether or not I should start on that) I could try for now? My condition seems to be getting worse day by day or so it seems. Is this temporary? Basically, I am not happy with the results as of now, but am just being patient as the Retin-A info packet said it can take upto 12 weeks to see complete results when taking acne medication.

2. Is there anything better than Cetaphil? Any other facewash that someone can recommend in my case (or yours, if similar)? My skin is really oily and looks really bad by the end of the day (partly thanks to the Benzaclin I leave on all day as I go to work after applying it).

3. Anything else I should be doing or trying along with this regimen???

Is anyone else going through this??? This is really frustrating yo!

Please help!!!!!! If this treatment doesn't work, I might consider Accutane. I guess I am just looking for some reassurance for now!! Appreciate any help.

Share this post


Link to post
Share on other sites

hey, im on the same regimen as you are. I take 100 MG minocycline twice a day and i applu tretinoin .05% at night. I've been doing this for 3 weeks and i dont see any results either. I'm also starting to breakout pretty bad with whiteheads on my cheeks and forehead. But i've read that it can take 2-3 months to be clear so I'm just gonna wait out the time and hopefully it will clear. Good luck

Share this post


Link to post
Share on other sites

You could try an increased course of antibiotics. For example, I'm on 250mg oxytetracycline (four a day). I've had mixed results. At one point it cleared me completely, but recently I've had a fair few more breakouts. Might be worth considering though, I think - and I may be wrong on this - but I think it's more powerful than mino - certainly would be with the increased dose. Or you could up your dosage of mino instead?

Share this post


Link to post
Share on other sites

Thanks for the reply guys. What are you doing to counter the oily skin? By the end of the day, my face looks like it could release a pint of oil! But, I try not to touch my face all day, except while washing my face, showering and shaving.

Share this post


Link to post
Share on other sites

yo im EXACTLY like you except the retin-A. Im using Benzamycin instead too. I dunno its been 3 weeks and my face is looking like a complete mess. I really dont know what to do. Should i go see a derm because my doctor prescribed Mino + Benzamycin? Also i dont want to be wasting my time and having acne comeback when i stop taking this stuff. HELP

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×